Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 19, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 30, 2009, 7:33 AM HST for Kalawao County, Hawaii. It took effect at Mar 30, 2009, 10:00 AM HST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2009, 7:33 AM HST (17:33 UTC)
- In effect from
- Mar 30, 2009, 10:00 AM HST
- Expired
- Mar 31, 2009, 1:59 PM HST
- In force
- 28 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 5.6 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 301733 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 733 AM HST MON MAR 30 2009 ...STRONG WINDS ARE OCCURRING AT THE HALEAKALA SUMMIT... .STRONG HIGH PRESSURE LOCATED TO THE NORTHEAST OF THE STATE IS GENERATING STRONG AND GUSTY TRADE WINDS AT THE HALEAKALA SUMMIT ON MAUI. THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH TONIGHT. HIZ022-310645- /O.NEW.PHFO.WI.Y.0019.090330T2000Z-090331T2000Z/ HALEAKALA SUMMIT- 733 AM HST MON MAR 30 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST TUESDAY. WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS TO 40 MPH ARE EXPECTED THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ H LAU
3 follow-up statements
000 WWHW70 PHFO 310205 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 405 PM HST MON MAR 30 2009 HIZ022-311515- /O.CON.PHFO.WI.Y.0019.000000T0000Z-090331T2000Z/ HALEAKALA SUMMIT- 405 PM HST MON MAR 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST TUESDAY. WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS TO 40 MPH ARE EXPECTED SHORTLY AFTER SUNSET THIS EVENING AND PERSIST THROUGH THE REST OF THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ H LAU
000 WWHW70 PHFO 311305 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 305 AM HST TUE MAR 31 2009 HIZ022-010215- /O.EXT.PHFO.WI.Y.0019.000000T0000Z-090401T0400Z/ HALEAKALA SUMMIT- 305 AM HST TUE MAR 31 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... WINDS OF 25 TO 35 MPH WITH OCCASIONAL HIGHER GUSTS WILL CONTINUE OVER THE SUMMIT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HUI
000 WWHW70 PHFO 312359 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 159 PM HST TUE MAR 31 2009 HIZ022-010100- /O.CAN.PHFO.WI.Y.0019.000000T0000Z-090401T0400Z/ HALEAKALA SUMMIT- 159 PM HST TUE MAR 31 2009 ...WIND ADVISORY IS CANCELLED FOR HALEAKALA SUMMIT... EAST WINDS THIS AFTERNOON WILL REMAIN BETWEEN 20 AND 25 MPH... WITH OCCASIONAL GUSTS TO 40 MPH...AND ARE NO LONGER EXPECTED TO REACH ADVISORY LEVELS. $$ R BALLARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 30, 4:00 AM HST, 3 hours 33 minutes earlier.
Area forecast discussion, Mar 30, 4:00 AM HST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST MON MAR 30 2009 .SYNOPSIS... BUILDING HIGH PRESSURE NORTHEAST OF THE STATE WILL STRENGTHEN TRADE WINDS OVER THE MAIN HAWAIIAN ISLANDS THIS WEEK. WINDWARD SHOWERS WILL INCREASE WITH THE WINDS. && .DISCUSSION... OBSERVATIONS SHOWED MODERATE TO STRONG TRADES PREVAILING ACROSS THE MAIN HAWAIIAN ISLANDS. THE INVERSION WAS QUITE HIGH...AND PRECIPITABLE WATER MEASUREMENTS APPROACHED TYPICAL LEVELS. WINDWARD RAINFALL OVER THE PAST SEVERAL HOURS VARIED FROM A FEW HUNDREDTHS TO MORE THAN ONE THIRD OF AN INCH. ALOFT...A MODERATELY STRONG RIDGE EXTENDING FROM SOUTHWEST TO NORTHEAST WAS LOCATED JUST TO THE NORTHWEST THROUGH NORTH OF THE STATE...WHILE A LOW TO THE EAST NORTHEAST STRETCHED OUT INTO AN ELONGATED TROUGH ACROSS THE ISLANDS. THE MID-LEVEL RIDGE SUPPORTED THE SUBTROPICAL RIDGE NEAR THE SURFACE...WHICH IN TURN MAINTAINED THE TRADE WINDS OVER THE ISLANDS. THE MID-LEVEL TROUGH DESTABILIZED THE ATMOSPHERE IN THE VICINITY...INTENSIFYING SHOWERS IN THE MIXED LAYER. GUIDANCE STILL AGREES THAT STRONGER RIDGING NEAR THE SURFACE TO THE NORTH WILL ENHANCE THE TRADES OVER THE NEXT 48 TO 72 HOURS. THE SOLUTIONS SUGGEST THAT SPEEDS WILL BE HIGHER AROUND THE NORTH HALF OF THE ARCHIPELAGO...AND THAT THE WINDS MAY PEAK BETWEEN WEDNESDAY AND THURSDAY...THOUGH SPEEDS ARE NOT LIKELY TO DIMINISH MUCH BEFORE THE WEEKEND. AS THE TRADES BUILD THROUGH MID-WEEK...A SMALL CRAFT ADVISORY PROBABLY WILL BE NEEDED FOR MUCH OF THE COASTAL WATERS. A GALE WARNING AND WIND ADVISORY ALSO MAY BE NEEDED...BUT APPEAR LESS LIKELY AT THIS POINT. && .MARINE... LOCAL DATA CONTINUED TO SHOW WINDS AROUND 25 KNOTS OVER THE USUAL WINDY SPOTS. THE SMALL CRAFT ADVISORY FOR THESE AREAS LIKELY WILL BE EXTENDED THROUGH MOST OF THE WEEK...AND EXPANDED TO INCLUDE MORE OF THE COASTAL WATERS AS THE WINDS SPEED UP. A GALE WARNING MAY BE NEEDED FOR THE WINDIEST PLACES ON WEDNESDAY OR THURSDAY. A HIGH SURF ADVISORY PROBABLY WILL BE ISSUED AGAIN BY WEDNESDAY FOR EXPOSED EAST SHORES...SINCE WINDS IN THE FETCH AREA TO THE EAST WILL APPROACH THE 25-KNOT THRESHOLD TO PRODUCE ANOTHER SHORT-PERIOD SWELL. A NEW NORTHWEST SWELL IS EXPECTED TO ARRIVE BY LATE TODAY... AND ANOTHER BY EARLY THURSDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 PM HST THURSDAY FOR KAUAI NORTHWEST WATERS-KAUAI CHANNEL-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && RYSHKO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.